Thursday, April 10, 2008

Major Ass Crash

Ok, I've had almost three days of complete crashing and freakin' mental illness. Hey trrish, remember, 6 years ago when you said "I WILL NEVER TAKE IV STEROIDS AGAIN"? You should listen to yourself.

The stupidest thing is that the symptoms I was having started coming back again today. Not that they had totally disappeared anyway. All my jangling, buzzing, tingling and electrical shocks are happening. I would easily tolerate that crap if I either had some freakin' energy that lasted for more than a couple of hours a day or had a mind that was functioning well. Plus, the crying is really getting over the top. Although, really, why not cry? I think it is cathartic and I don't do it nearly enough anymore. I have a disoriented feeling much of the time, kind of like an acid trip or something. I cannot be trusted with work, heavy machinery or small children. I guess driving my kids to school isn't really the smartest option right now?

Here's the thing with MS. It's always a crapshoot. I don't think anybody really knows anything. Is Tysabri the problem or the solution? Was it not enough steroids or too much? Is there still an infection somewhere? THIS IS WHY I LEFT. I left the neurologists for a few years. At the time, I felt like all the drugs were just getting me into more trouble than good. I did try various alternative approaches but felt dismayed when I still had episodes. I actually had a positive attitude for a while. I don't have it anymore. And right now, I cannot remember what it is like to feel differently than I do right now. I know that I have felt pretty good for 8 months. I just can't remember what it feels like, and I have absolutely no faith right now that I will feel good again. Do you know that 4 years ago I was thinking of doing "motivational speaking" or whatever you call it, because I was doing so well? That seems laughable to me now.

I told my office I was taking sick leave this week and next week so I can get my shit worked out. I wonder if I will? What happens if I don't?

I do keep having a recurring thought. Which is, stop thinking about me and do something for someone else. However big or small. While I think that kind of makes sense, I also think it is just guilt for feeling bad for a month. Something about "I don't deserve to take the time to take care of myself" or some crap. Ozzie said tonight "I give you special dispensation to just be sick. Use it!"

He's right, he's right, I know he's right. Also, Roger Hodgson - would you please consider coming to Boulder to do a show this summer? I could really use it. Thanks.

7 comments:

Amy said...

I am so sorry. I so feel everything you are saying.I am currently in what is now a five year hiatus from doctors, meds, and their ilk.

I want you to remember something VERY important: We are useful people. Our skill set varies from day to day, but our usefulness to God and whatever work He has for us is never in question.

Throw yourself a loud and proud pity party, you earned it. And when you're finished -and only then- go do something nice for somebody.

And then eat lots of chocolate.

(How's that for motivational speaker? We should tour.)

trrish said...

Amy,

I can't imagine anything anyone could say better than that. You are so right - at the base of all of this is my fear that I won't be useful for anything anymore. And I really long to be.

Sometime I'd like to hear about your choice to take a hike from the med ppl.

I do like the idea of being 'alternative' motivational speakers . The title of my speech would be "No, MS is not the best thing that ever happened to me." :-)

Amy said...

I think I would call mine, "How to peel an orange in less than ten minutes. Guaranteed!".

My choice to take a hike was actually imposed by circumstance. My husband lost his job and my insurance went with it. I spent the time with no insurance on egg shells. What if?

But nothing happened. I had little episodes here and there, but they passed with only minor disease escalation. I decided that I was happier living without the needles and side effects and chose to go at it drug free.

I think it is a very personal choice. It doesn't work for everyone. I would never dream of encouraging someone to do it my way.

For me, I find that I think about the disease a whole lot less than I did before. In all my years of injections (Betaseron-2years, Avonex-1year, Copaxone-3years, it was like the daily pain of side effects kept me ever mindful that I was being treated for a disease. The treatments and doctor visits kept it in the forefront of my brain and I couldn't not think about having M.S.

If you go to my blog and click on the MS label tag, you can see that I have been really sick before, so I do know just how bad it can get. But I also feel like I know my body, and right now my body is good enough for me.

I will have insurance in 10 months that covers MS, and I am fairly certain I will just stay the course. Though I do like the option, to be honest.

Amy said...

PS
Also, I agree. We're screwed. Either way. That is also why I think I will stay the course. Better to get screwed without the painful burning sensation (of needles. is what I meant.).
:)

LISA EMRICH said...

Trrish,
The steroids SUCK big time!! What you are feeling right now describes very much the roller coaster I am shoved on each time I've done the 5-day IVSM.

I'm just now catching up on some blog reading and noticed that you haven't been able to sleep. You must sleep - Ambien or Rozerem help.

Your disconnectedness is 'normal' as is your weepiness. My brain usually takes a hiatus during the taper period and I know that I'm not much good for anybody else for at least two weeks.

I just had a fourth round of steroids in March and surprisingly it has gotten easier. It's probably the knowing what to expect and just going with it that has helped. That and we no longer use a Prednisone taper since my body reacts even more severely to it; I prefer a Decadron taper.

Remember - what you are experiencing right now WILL pass. It often takes time for the effect of the steroids to really make a difference in the relapse, sometimes months even.

Hang in there. Don't make any big decisions.

"This too will pass"

trrish said...

Amy,

Sorry to get all mushy, but I love you and your approach.

Boy, I really agree with you that everyone's choice is so personal. Sometimes I wander into forums and and usually bail out pretty quick because someone is trying to sell their point of view on that topic.

I've done it both ways and I'm still coming to conclusions. Or not, really. Maybe I will be off and on as a way of life. I like NOT having a fear-based approach, which is easy for me to say but harder to do.

Of course, the only time I spend blogging about MS or reading forums and such is when I am going through some negative MS thing, whether that's episode or treatment or both. I will say of everything I've done (Copax, Rebif, Novantrone, Tysabri, diet), Tysabri is the least awful. No, it's better than that. I think I really feel *better* on it, or did. I have had episodes both when on and off medication. When I'm feeling good, I don't focus on it.

You were dx'ed pretty young, huh. Your blog is really funny and I like reading it. Sense of humor practically rules all. I will go back through it and read more about your past MS stuff. Not to dwell, but, hey, I'm just lying here right now.... :-)

I'm sorry your husband lost his job for a while - I agree that it will good to have the choice if you want it.

Someone I knew was dx'ed about 5 years after I was, and a mutual friend got us together. I told her, oh I don't do the drugs, I do the natural stuff, blah blah blah. She really agreed with my approach and she started her own raw foods company! She totally outdid me at me. Then, I started having MS trouble again. But I couldn't maintain my diet. It triggers my rather major eating disorder and was making me white-knuckled crazy.

So I went back on meds and continued to eat chocolate.

I doubt there is one right thing for anyone, and that all of us will change over the course of our lives. I can deal with nearly all of it but when I lose my energy. Then i feel defeated.

Man, I can really go on, can't I!

trrish said...

Lisa,

god bless you,if you're into that. I really, really appreciate hearing what you said. I have truly felt C-R-A-Z-E-E.

I called the dr's office yesterday and they called back and said 'take more sleeping pills and antidepressants, honey'. Their way of saying just hang in there. That's fine. As you said, I think knowing what to expect is so helpful and I had forgotten because I hadn't done them in so long.

Right now I'm really praising the internet, God, and you starting the COMSB, Lisa. It is amazing how much it helps to not feel like the only one. :-) I kind of thought blogging might be a good way for ppl to connect in this way - I'm so glad there are positive things coming out of this.

Good advice on the decisions.